Repository: Freie Universität Berlin, Math Department

A Variational Approach to Particles in Lipid Membranes

Elliott, C.M. and Gräser, C. and Hobbs, G. and Kornhuber, R. and Wolf, M.W. (2016) A Variational Approach to Particles in Lipid Membranes. Archive for Rational Mechanics and Analysis, 222 (2). pp. 1011-1075. ISSN Print: 0003-9527; Online:1432-0673

[img]
Preview
PDF
2MB

Official URL: http://dx.doi.org/ 10.1007/s00205-016-1016-9

Abstract

A variety of models for the membrane-mediated interaction of particles in lipid membranes, mostly well-established in theoretical physics, is reviewed from a mathematical perspective. We provide mathematically consistent formulations in a variational framework, relate apparently different modelling approaches in terms of successive approximation, and investigate existence and uniqueness. Numerical computations illustrate that the new variational formulations are directly accessible to effective numerical methods.

Item Type:Article
Subjects:Mathematical and Computer Sciences > Mathematics > Applied Mathematics
ID Code:1762
Deposited By: Ulrike Eickers
Deposited On:14 Dec 2015 13:20
Last Modified:03 Mar 2017 14:41

Repository Staff Only: item control page